Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 9, 2014, 3:00 PM EDT for Mercer County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 9, 2014, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WGUS51 KRNK 091900
FFWRNK
WVC055-100100-
/O.NEW.KRNK.FF.W.0017.140809T1900Z-140810T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 900 PM EDT
* AT 300 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN
TRAINING ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN HAVE
ALREADY FALLEN SINCE THIS MORNING. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLUEFIELD...
PRINCETON...
MATOAKA...
BRAMWELL...
AND OAKVALE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3757 8120
3735 8096 3730 8098 3727 8116 3724 8122
3729 8130 3734 8136
$$
162 follow-up statements
704
WGUS71 KRNK 092108
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT SAT AUG 9 2014
WVC055-100100-
/O.CON.KRNK.FF.W.0017.000000T0000Z-140810T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
508 PM EDT SAT AUG 9 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY FOR
MERCER COUNTY...
AT 502 PM EDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN FROM EARLIER
THIS AFTERNOON HAS WEAKENED...HOWEVER LIGHT TO OCCASIONALLY MODERATE
RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM RAINFALL
SINCE THIS MORNING WILL COLLECT IN AREA CREEKS AND STREAMS OVER THE
NEXT FEW HOURS...AND IS EXPECTED TO PUSH SOME OF THESE WATERWAYS OUT
OF THEIR BANKS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BLUEFIELD...
PRINCETON...
MATOAKA...
BRAMWELL...
AND OAKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO
DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN.
NEVER TRY TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3757 8120
3735 8096 3730 8098 3727 8116 3724 8122
3729 8130 3734 8136
$$
16165
WGUS71 KRNK 092300
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT SAT AUG 9 2014
WVC055-092310-
/O.CAN.KRNK.FF.W.0017.000000T0000Z-140810T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
700 PM EDT SAT AUG 9 2014
...THE FLASH FLOOD WARNING FOR
MERCER COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3757 8120
3735 8096 3730 8098 3727 8116 3724 8122
3729 8130 3734 8136
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 1:17 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 9, 1:17 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 117 PM EDT SAT AUG 9 2014 .SYNOPSIS... SURFACE HIGH PRESSURE WILL REMAIN IN PLACE FROM THE GREAT LAKES TO THE MID-ATLANTIC COAST THROUGH EARLY NEXT WEEK. A STATIONARY FRONT WILL LINGER TO THE SOUTH OF THE REGION FROM GEORGIA INTO THE CAROLINAS WHILE ALOFT A SERIES OF DISTURBANCES WILL TRACK ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST OVER THE NEXT SEVERAL DAYS. THE COMBINATION OF THESE WEATHER FEATURES WILL RESULT IN SEVERAL DAYS OF CLOUDY SKIES WITH RAIN AND DRIZZLE ALONG WITH UNSEASONABLY COOL TEMPERATURES. A COLD FRONT WILL MOVE THROUGH THE REGION MID- PART OF NEXT WEEK BRINGING A RETURN TO MORE SUNSHINE AND WARMER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1150 AM EDT SATURDAY... BAND OF RAIN THAT HAS BEEN STUCK ACROSS THE CENTRAL PORTION OF THE CWA THIS MORNING IS LOSING ITS INTENSITY AS FAR AS HEAVY RAIN IS CONCERNED. THIS BAND IS ALSO BECOMING MORE NARROW BY THE HOUR AND IS PROJECTED TO SINK TO THE SOUTH THROUGH THIS EVENING. LIGHT TO MODERATE RAIN WILL CONTINUE THROUGH THE REMAINDER OF THE DAY SOUTH OF I-64 WEST AND HWY 460 EAST OF THE BLUE RIDGE. AS OF 900 AM EDT SATURDAY... INCREASED POPS AND RAINFALL AMOUNTS ACROSS THE CENTRAL PORTION OF RNK CWA FROM BLUEFIELD WV TO BROOKNEAL VA OR ALONG HWY 460 AND HWY 40 THROUGH EARLY THIS AFTERNOON. RAINFALL AMOUNTS IN THIS BAND OF RAIN WILL RANGE FROM A HALF TO ONE INCH /0.50-1.00/. IN HEAVIER RAIN...AMOUNTS MAY PUSH AN INCH AND A HALF /1.50/. DESPITE INCREASING AMOUNTS FOR TODAY...MODERATE TO HEAVY RAIN WILL PASS OVER AN AREA FAIRLY QUICKLY FOLLOWED BY A 1-2 HOUR LULL OF LIGHT RAIN BEFORE THE NEXT ROUND OF HEAVY RAIN MOVES OVER THE SAME AREA. CREEK AND STREAM LEVELS ARE LOW AND SHOULD BE ABLE TO HANDLE THIS WATER. WE ARE CONTINUING TO MONITOR THIS HYDRO SITUATION FOR ANY AREAL FLOOD CONCERNS. AS OF 900A...THERE IS A LOW PROBABILITY OF WIDESPREAD FLOODING. LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS IS A SURE THING THROUGH THE DAY. AREAS SEEING RAIN THROUGH MOST OF THE DAY WILL LIKELY STAY IN THE 60S. LOCATIONS SEEING A PASSING SHOWER MAY EDGE UP INTO THE LOWER 70S. AS OF 735 AM EDT SATURDAY... WIDESPREAD RAIN CONTINUES IN A NW-SE ORIENTED BAND FROM BLF-ROA- LYH-JUST NORTH OF DAN. HRRR/RAP SHOW THIS PERSISTING THROUGH 14Z...THEN GRADUALLY DIMINISHING FROM THE WEST. A NEW AREA OF -RA TO RA IS THEN EXPECTED TO DEVELOP BY 18Z ACROSS SW VA/NW NC...SPREADING EAST TOWARD BCB/ROA BY AFTERNOON. MORE APPRECIABLE RAIN EXPECTED TO SPREAD INTO THE REGION FROM THE SOUTH AFT 04Z. PERIODS OF -DZ WHEN NOT RAINING...ESPECIALLY UPSLOPE AREAS ALONG THE ALLEGHANY FRONT AND BLUE RIDGE. AREAS FROM BLF-ROA-LYH HAVE PICKED UP JUST UNDER AN INCH IN THE LAST 6 HRS. STILL ONLY ABOUT 30-35 PERCENT OF FFG IN 6 HOURS. IF THIS WERE TO PERSIST THROUGHOUT THE DAY...THEN WE COULD START TO HAVE SOME FLOOD ISSUES...BUT THIS IS NOT EXPECTED TO BE THE CASE. STILL PONDING OF WATER ON ROADWAYS AND HIGH WATER IN LOW WATER CROSSINGS CAN BE EXPECTED IN VARIOUS LOCATIONS THROUGHOUT THE DAY. THE RAIN SHOULD DO MORE GOOD THAN HARM IN A DO-D1 DROUGHT AREA. LIKELY TO CATEGORICAL POPS ALL AREAS...EXCEPT NORTH OF I-64...WHERE JUST CHC POPS. TEMPERATURES REMAINING IN THE 60S ALL AREAS THROUGH MID- DAY. AS OF 400 AM EDT SATURDAY... A MUCH NEEDED WIDESPREAD SOAKING LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUING TO FALL ACROSS MUCH OF THE FORECAST AREA THIS MORNING. MOST OF THE RAIN OVER THE PAST 12 HOURS HAS OCCURRED WITHIN AN ACTIVE NORTHWEST FLOW AND NORTH OF A STATIONARY FRONT LOCATED FROM GEORGIA INTO THE CAROLINAS. THIS PATTERN IS EXPECTED TO CHANGE LITTLE THROUGH THE NEAR TERM. THE MAIN CONCERN THROUGH THE NEAR TERM WILL BE TIMING OF THE HEAVIER PERIODS OF RAINFALL...WHICH IS QUITE PROBLEMATIC GIVEN THE NATURE OF THE EMBEDDED DISTURBANCES AND VARIATIONS AMONG THE MODELS. HAVE GONE WITH A GFS/ECMWF CONSENSUS...FOCUSING THE HEAVIEST RAINFALL THROUGH THE NEAR TERM ACROSS SOUTHSIDE VA INTO THE NC PIEDMONT THROUGH TODAY AND TONIGHT...EXPANDING INTO THE WESTERN PARTS OF THE CWA OVERNIGHT INTO EARLY SUN. MOST OF THE RAINFALL WILL BE LIGHT TO OCCASIONALLY MODERATE IN INTENSITY WITH NO CONVECTION/TSRA EXPECTED GIVEN THE STRENGTHENING IN SITU WEDGE IN PLACE THANKS TO THE LOCATION OF HIGH PRESSURE TO THE NE OF THE REGION REMAINING IN PLACE. RAINFALL AMOUNTS THROUGH SUN SHOULD AVERAGE 1/4 INCH FAR NORTH CLOSER TO THE DRIER NE FLOW TO AROUND 1 INCH SW AND SW PARTS OF THE CWA. GIVEN THE ANTECEDENT DRY TO VERY DRY CONDITIONS IN PLACE...THIS RAINFALL IS NOT EXPECTED TO CAUSE ANY FLOODING PROBLEMS. MOSTLY JUST A VERY WELCOME RAINFALL...WITH NO THREAT OF THUNDERSTORMS OR SEVERE WEATHER. IN AREAS THAT DO NOT SEE RAIN...ESPECIALLY UPSLOPE AREAS ALONG THE ALLEGHANYS AND BLUE RIDGE...THERE WILL BE PERIODS OF DRIZZLE...MOST LIKELY AT NIGHT/EARLY MORNING. HAVE UNDERCUT ALL GUIDANCE CONSIDERABLY ON TEMPERATURES WITH SOLID CLOUD COVER...SEMI-CONTINUOUS LIGHT RAIN...AND COOL EASTERLY FLOW. THE GFS GRIDDED DATA WAS CLOSEST TO THE EXPECTED HIGH TEMPS...AS ALL OF THE MOS GUIDANCE WAS ONE TO TWO CATEGORIES TOO WARM. MANY AREAS OUTSIDE THE PIEDMONT WILL NOT EVEN REACH 70 TODAY...A GOOD 15 DEGREES BELOW NORMAL. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 400 AM EDT SATURDAY... THE UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST ACROSS THE EAST/NORTHEAST WITH A RIDGE REMAINING OVER THE MIDDLE OF THE COUNTRY DURING THE PERIOD. THE WAVY FRONTAL BOUNDARY THAT HAS BEEN STALLED TO OUR SOUTH WILL REMAIN ACROSS THE SOUTHEAST INTO TUESDAY NIGHT. THE INSITU WEDGE WILL STRENGTHEN AS A SERIES OF SHORTWAVE PASSING OVER THE AREA PRODUCING PERIODS OF RAIN ESPECIALLY FOR AREAS ALONG AND EAST OF THE BLUE RIDGE. RAINFALL WILL BE ENHANCED ALONG THE BLUE RIDGE AS THE LOW LEVEL AND 85H FLOW REMAINS SOUTHEAST. LOWERED HIGH TEMPERATURES FOR SUNDAY WITH READINGS IN THE MID 60S TO LOWER 70S WITH CLOUDS AND RAIN. ON SUNDAY NIGHT...THE UPPER LEVEL TROUGH KICKS THE OHIO VALLEY SURFACE LOW TO LAKE ERIE AND THE SECONDARY CAROLINA SURFACE LOW MOVES TO THE CAROLINA COAST. AS THIS SHIFT TAKES PLACE...THE AXIS OF HEAVIER RAIN WILL SHIFT EASTWARD. PLAYED LOW TEMPERATURES SUNDAY NIGHT CLOSE TO THE ADJMAVBC WITH VALUES FROM THE AROUND 60 DEGREES IN THE MOUNTAINS TO THE MID 60S IN THE PIEDMONT. WEDGE OF HIGH PRESSURE WILL CONTINUE MONDAY DOWN THE EAST COAST. THIS HYBRID WEDGE WILL KEEP THE REGION IN EASTERLY FLOW THROUGH MONDAY NIGHT. EVEN THOUGH THE HEAVIER RAIN WILL END...DAMP CONDITIONS WILL REMAIN WITH LIGHT RAIN/DRIZZLE. PLAYED HIGHS MONDAY CLOSER TO THE COOLER ADJMET FROM THE UPPER 60S IN THE MOUNTAINS TO THE MID 70S IN THE PIEDMONT. KEPT THE CLOUDS AND CHANCE OF SHOWERS MONDAY NIGHT INTO TUESDAY. LOWS MONDAY NIGHT WILL GENERALLY BE IN THE LOWER AND MID 60S. THE MILLER B LOW WILL CONTINUE TO MOVE OFF TO THE NORTHEAST TUESDAY ...WHILE THE PARENT LOW CENTER WEST OF THE MOUNTAINS LIFTS OFF TOWARD THE GREAT LAKES. THE COLD FRONT ATTENDANT TO THE LOW SHOULD BE WHAT ULTIMATELY CLEARS TO THE LINGERING WEDGE. THE TIMING OF THE COLD FRONT LOOKS A LITTLE SLOWER...WITH THE LATEST MODEL RUN. HIGHS ON TUESDAY WILL BE WARMER THAN MONDAY BECAUSE OF MIXING WITH READINGS FROM THE THE LOWER 70S IN THE WEST TO THE LOWER 80S IN THE EAST. TRIMMED BACK THE MENTION OF THUNDERSTORMS TUESDAY AFTERNOON AND TAPER OFF POPS FROM WEST TO EAST TUESDAY NIGHT. WENT WITH LOW TEMPERATURES TUESDAY NIGHT GENERALLY IN THE LOWER AND MID 60S. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 400 AM EDT SATURDAY... DRY SFC HIGH PRESSURE BUILDS SEWD OUT OF THE MISSISSIPPI VALLEY AROUND WEDNESDAY...BRINGING DRIER AIR BACK INTO THE FORECAST AREA TO CLOSE OUT THE WEEK. ON WEDNESDAY...DEEPER MOISTURE GETS SHIFTED OFF THE SOUTHEAST COAST WITH BEST DYNAMICS ALOFT STAYING OVER THE NEW ENGLAND STATES/NY. COULD BE A CASE WEDNESDAY WHERE WV WILL HAVE UPSLOPE SHOWERS AND ISOLATED TO SCATTERED CONVECTION FIRES UP EAST OF THE FOOTHILLS. EXPECT TEMPS TO STAY AROUND NORMAL WED THEN DROP TO BELOW NORMAL FOR THU-FRI. HIGH PRESSURE SETTLING OVERHEAD NEXT FRIDAY MORNING WILL ALLOW SOME VALLEYS TO FALL INTO THE 40S. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... AS OF 100 PM EDT SATURDAY... HIGH CONFIDENCE IN LIGHT WINDS. MEDIUM CONFIDENCE IN CIGS. HIGH PRESSURE WEDGE ALONG THE EASTERN SEABOARD WILL BE IN CONTROL OF OUR WEATHER THROUGH SUNDAY...BRINGING POOR AVIATION CONDITIONS TO ALL SITES FOR THE MAJORITY OF THE TAF PERIOD. WILL LEAN ON HRRR IN NEAR TERM TIMING OF PCPN CURRENTLY SEEN ON RADAR. BELIEVE ONCE THIS PCPN SLIDES OFF TO THE SOUTHEAST...THE HIGHLY VARIABLE CIGS WE HAVE SEEN THIS MORNING WILL SETTLE DOWN TO IFR/LIFR THIS EVENING THOUGH EXPECT VSBYS A CAT OR TWO HIGHER. EXCEPTIONS WILL BE KBLF/KLWB WHERE CIGS WILL LIKELY JOG UPWARD A BIT EARLY BEFORE COMING DOWN LATER... AND EXPECT LOWER VSBYS AT KLWB AS WELL. GFS IS ADVERTISING A DIURNAL IMPROVEMENT TO CIG HEIGHTS AFTER 12Z BUT BELIEVE THIS IS A BIT TOO AGGRESSIVE AND WILL KEEP LOW CIGS PERSISTING RIGHT THROUGH THE END OF THE PERIOD. EXPECT EASTERLY WINDS TO REMAIN LIGHT. EXTENDED AVIATION DISCUSSION... THE COOL WEDGE AND OCCASIONAL RAIN AND/OR DRIZZLE WILL KEEP IFR/LOW MVFR CONDITIONS ON SUNDAY AND LIKELY EVEN INTO MON. BY LATE MON...THE WEDGE SHOULD BREAK AS A STRONGER UPPER DISTURBANCE MOVES INTO THE REGION FROM THE WEST. A STRONGER COLD FRONT SHOULD ARRIVE TUE-WED. SHRA AND EVEN A FEW TSRA BECOME MORE POSSIBLE LATE MON-WED WITH MOSTLY MVFR-VFR CIGS AND MVFR-VFR VSBYS OUTSIDE PCPN AND LATE NIGHT/EARLY MORNING BR/FG. ONCE THE FRONT PASSES THROUGH...IMPROVED AVIATION CONDITIONS ARE EXPECTED FOR THE LATER PART OF THE WEEK AS HIGH PRESSURE BUILDS TOWARD THE REGION FROM THE OH VALLEY. && .CLIMATE... AS OF 330 PM EDT FRIDAY... HIGH TEMPERATURES WILL BE WELL BELOW NORMAL THIS WEEKEND. SEVERAL RECORD LOW MAXIMUM TEMPERATURES ARE POSSIBLE. HERE ARE THE CURRENT RECORDS: AUGUST 9TH CITY CURRENT RECORD YEAR PERIOD OF RECORD BEGAN ROA 69 1970 1912 LYH 70 1970 1893 DAN 73 1989 1948 BCB 66 1995 1952 BLF 66 1970 1959 LWB 68 1995 1973 AUGUST 10TH CITY CURRENT RECORD YEAR PERIOD OF RECORD BEGAN ROA 66 1970 1912 LYH 68 1970 1893 DAN 72 1970 1948 BCB 64 1970 1952 BLF 59 1970 1959 LWB 73 1996 1973 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...RAB/RCS SHORT TERM...RCS LONG TERM...WP AVIATION...MBS CLIMATE...CF
Hazardous weather outlook, Aug 9, 4:59 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 459 AM EDT SAT AUG 9 2014 NCZ001>006-018>020-VAZ007-009>017-022-032-033-043-044-058-WVZ042- 100900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX- MERCER- 459 AM EDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A PROLONGED PERIOD OF MODERATE RAIN IS EXPECTED THROUGH MONDAY. THIS MAY RESULT IN LOCALIZED MINOR FLOODING...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-023-024-034-035-045>047-059-WVZ043>045-100900- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-SUMMERS-MONROE-GREENBRIER- 459 AM EDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, Aug 9, 10:11 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1011 AM EDT SAT AUG 9 2014 VAZ007-010>014-WVZ042>044-091615- TAZEWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-MERCER-SUMMERS- MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...BLUEFIELD... FLAT TOP...HINTON...HIX...UNION 1011 AM EDT SAT AUG 9 2014 ...RAIN WILL COME DOWN HEAVY AT TIMES THROUGH MIDDAY... RAIN...HEAVY AT TIMES...WILL CONTINUE FROM THE SOUTHERN WEST VIRGINIA...SOUTHEAST TOWARD THE BLUE RIDGE THROUGH NOON. SOME AREAS COULD PICK UP AN INCH THROUGH 1 PM. EXPECT STANDING WATER ON ROADS...WITH SOME LOW LYING AREAS...SUCH AS DITCHES AND CULVERTS OVERFLOWING. THOSE TRAVELING THROUGH SOUTHWEST VIRGINIA...INTO WEST VIRGINIA...WE NEED TO SLOW DOWN AND USE YOUR HEADLIGHTS. THIS IS ESPECIALLY TRUE FROM INTERSTATE 77 BETWEEN FLAT TOP WEST VIRGINIA...TO HILLSVILLE VIRGINIA...ALONG INTERSTATE 81...FROM WYTHEVILLE TO ROANOKE...AND HIGHWAY 460 BETWEEN BLUEFIELD AND ROANOKE. FOG WILL ALSO BE THICK ALONG HIGHER RIDGES.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:09 PM EDT | Areal Flood Advisory | RNK | Mercer | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.